MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. VITAL MIS POLYAXIAL SCREW 6.5X45MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. VITAL MIS POLYAXIAL SCREW 6.5X45MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 824M6545
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2023-00197 through 3012447612-2023-00198.
 
Event or Problem Description
It was reported that 12 days after surgery, the patient heard a noise from the implants and an x-ray found that the closure top and rod had migrated out of the pedicle screw on the left side of l5.A revision surgery was performed to remove the pedicle screw, rod, and closure top and replace them with another pedicle screw, rod, and closure top.There were no injuries that occurred during the revision surgery.This is report three of three for this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: additional method codes: 4109 and 4110.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed no clear damage to the device and all the threads were intact.X-rays were provided showing that the closure top and rod backed out of the pedicle screw.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
VITAL MIS POLYAXIAL SCREW 6.5X45MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key17133823
Report Number3012447612-2023-00199
Device Sequence Number12609614
Product Code NKB
UDI-Device Identifier00887868513831
UDI-Public(01)00887868513831(10)SBM141992
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203507
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number824M6545
Device Lot NumberSBM141992
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age21 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic